0
RESEARCH PAPERS

Series Solutions for Beams on Elastic Foundations

[+] Author and Article Information
M. Hetényi

Stanford University, Stanford, Calif.

J. Appl. Mech 38(2), 507-514 (Jun 01, 1971) (8 pages) doi:10.1115/1.3408804 History: Received July 13, 1970; Online July 12, 2010

Abstract

In this paper series solutions are derived for beams on elastic foundation, subjected to a variety of end and loading conditions. These series solutions have the following advantages over the “formal” solutions of the differential equations of the corresponding problems: 1. The parameters of the beams (EI and l) and the modulus of the foundation (k) appear in these formulas in an explicit form and are not incorporated in the arguments of trigonometric and hyperbolic functions, as it is in the case of the formal solutions of the corresponding differential equations. For this reason, the series formulas are very suitable for design purposes and can also be used to obtain any desired degree of accuracy. 2. These formulas are valid for the entire lengths of the beams, irrespective of the discontinuities in the derivatives of the elastic line caused by the loadings. Solutions, for hinged-hinged beams, which reduce to the form of simple sine series, are not discussed here because they can be found in the related literature in a large variety of loading conditions.

Copyright © 1971 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In